Your input wanted on NADH please

Discussion in 'Fibromyalgia Main Forum' started by klutzo, Oct 27, 2002.

  1. klutzo

    klutzo New Member

    Hi gang! I am considering trying NADH and I know some of you have been taking it.
    In reading about it, I notice it is supposed to raise both dopamine (which I want) and adrenalin (which I don't want).
    I feel many of my problems are due to too much and too strong of an adrenal reaction. I am panicky, always shaking or tapping my foot, etc., can't sleep because my mind races, and don't want it to get any worse. Most antidepressants made me worse because they increased adrenalin as well as serotonin.
    On the other hand, I once took a drug that increases dopamine (Welbutrin), and up until I had a major allergic reaction to it, it was the best thing I had ever had. It completely got rid of my depression. It was a bit too strong however, and made my insomnia worse.
    What are your experiences with NADH, and would you recommend it to someone without CFS? (I ask this because I have never known anyone with just Fibro who took it).
    Thanks for all replies! :)
    Klutzo
  2. klutzo

    klutzo New Member

    Hi gang! I am considering trying NADH and I know some of you have been taking it.
    In reading about it, I notice it is supposed to raise both dopamine (which I want) and adrenalin (which I don't want).
    I feel many of my problems are due to too much and too strong of an adrenal reaction. I am panicky, always shaking or tapping my foot, etc., can't sleep because my mind races, and don't want it to get any worse. Most antidepressants made me worse because they increased adrenalin as well as serotonin.
    On the other hand, I once took a drug that increases dopamine (Welbutrin), and up until I had a major allergic reaction to it, it was the best thing I had ever had. It completely got rid of my depression. It was a bit too strong however, and made my insomnia worse.
    What are your experiences with NADH, and would you recommend it to someone without CFS? (I ask this because I have never known anyone with just Fibro who took it).
    Thanks for all replies! :)
    Klutzo
  3. Mikie

    Mikie Moderator

    Can't remember from any of our discussions whether you have ever tried an antiseizure/anticonvulsant medication like Klonopin or Neurontin. Anxiety, racing thoughts, and constant body movement are helped by these meds. They also help with sleep and sensory overload.

    Love, Mikie
  4. klutzo

    klutzo New Member

    Good questions!
    Klonopin made me almost stop breathing....one dose was more than enough! I later had the same problem with an OTC drug for night time leg cramps, and the doc told me to avoid all quinine derivatives in future.
    Neurontin is too expensive, and often causes weight gain. I am taking the natural version (GABA) which does help a bit, is without side-effects, and a lot cheaper.
    Since menopause, I keep getting more and more irritated, anxious and hyper-reactive. I thought it would be a phase, like it was for some other women I know, but with me it has stayed and gotten worse.
    I feel something that raises dopamine would help. I hope some NADH takers will see this and respond.
    Klutzo
  5. tandy

    tandy New Member

    I don't use the NADH~I tried it(I have FM),and I did'nt feel anything.I'm thankful I bought only the 12ct b/c it was a waste of $ for me~It is quite expensive.
    Then again..I have often wondered if I gave it much of a chance,I only took one each day for 3 days and felt no different.But I had asked here if it was something that was immediate or something that needs time to be fully into your system to feel the full effects....I got a reply or two from people that use it and they got immediate results~???? Hope this helps somewhat~
    Warm regards,
    Tracey
  6. Madelyn

    Madelyn New Member

    My experience has been good. I've taken it for about five months and there have been no side effects. I have similar adrenaline issues--always shaking my leg,prone to anxiety and the attending physical symptoms. Actually, I was thinking of stopping soon because I have felt NO effect!
  7. Mikie

    Mikie Moderator

    I'm so sorry about your horrible experiences with the anticonvulsant meds. Have you considered using hormone replacement to help with the symptoms of perimenopause?

    I used to have to take a very high dose of estrogen to stop the symptoms, but am now way down to a very low dose. I plan to talk to my doc about it next month, considering the controversy over it. When I don't take it, I get heart palpitations.

    Love, Mikie
  8. klutzo

    klutzo New Member

    It has really helped. It seems nobody has gotten any really positive effects, at least none of you who answered so far. I can't afford to waste $, that's for sure.

    MIKIE - I am not perimenopausal, but post menopausal. In fact, my estrogen is so low it indicates possible pituitary damage. But, I found a study showing that of 3,400 women with FMS studied at Brigham and Women's Hospital, all 3,400 had evidence of HPA imbalance, so that would explain it, unless of course, I have a pituitary tumor. I did take estrogen replacement and it made me a bit nicer, but it also put 22 lbs. on me,which pushed my blood pressure up to the point where I had to take meds for it. Before that, I was keeping it in line (barely) with Magnesium, Calcium and Potassium supps. I went off the estrogen when the evidence came out about it not helping your heart, but I didn't lose any of the weight....BooHoo!
    Have you tried taking COQ10? Do you have an MVP? I blamed my palpitations on menopausal stuff too, but when I started 60 mgs. COQ10 daily, they decreased by about 85%!
    Klutzo
    [This Message was Edited on 10/28/2002]